Warnings have been issued over the weekend, following the death of a 15-year-old girl in Camborne after consuming an unknown substance.  The drug was in the form of small blue pills marked ‘duplo’ like the lego toy. Three further teenagers were admitted to hospital having taken the drugs, and two other teenagers from Camborne and Redruth have been arrested.

Effects from Duplo are being reported as agitation, hyperpyrexia (core body temperatures above 41.5 degrees centigrade) and fitting or seizures. The police are still testing the tablets to find out what they’re made of.

Sid Willett, Cornwall Drug and Alcohol Action Team, posted a picture of the suspect pills on Twitter saying: “These tablets have already taken the life of one teenager and hospitalised another 3 in Cornwall this weekend. Their logo is DUPLO. Please make sure any of these in circulation are handed to police or other authority for disposal.”

Anyone with information which can help police with their enquiries is asked to contact 101@dc.police.uk or phone 101, quoting log number 1187 06/07/18.

 

Advice from Addaction for people considering taking drugs:

  • Do not mix drugs with alcohol as this increases the risk of overdose
  • Don’t use drugs on your own. Stay with your friends if you know that they’ve taken something.
  • Use a small amount to start with, to judge the effects. Wait 1-2 hours before deciding to take more.
  • There is no reversal drug for non-opiates so if you or a friend overdoses call an ambulance ASAP and place the person in the recovery position and monitor their airway, breathing and pulse.